Washington, 2012Wildfire in Washington, July 10 to 17, 2012
July 10 to 17, 2012 · NWS OTX · 2 events in 1 county or zone
High pressure over the region resulted in an extended period of hot, dry conditions over central Washington. This allowed fine fuels to cure over the Waterville Plateau fostering in the beginning of the fire weather season across the area.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $10,000
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High pressure over the region resulted in an extended period of hot, dry conditions over central Washington. This allowed fine fuels to cure over the Waterville Plateau fostering in the beginning of the fire weather season across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 10, 10:02 AM PST, 58 minutes earlier.
Area forecast discussion, Jul 10, 10:02 AM PST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1102 AM PDT Tue Jul 10 2012
.SYNOPSIS...
Scattered showers and isolated thunderstorms with well above
normal temperatures can be expected again today and this evening.
Then very warm and dry through early Friday. Another weather
system is expected for the weekend for a chance of more
thunderstorms and continued warm temperatures.
&&
.DISCUSSION...
Updated the forecast to adjust for convection. The remains of a
mid level disturbance linger over northeast Washington and is
responsible for the scattered showers and isolated thunderstorms
east of Republic to Bonners Ferry this morning. This activity will
gradually shift to the northeast and weaken through the morning.
Another area of convection will slip southeast of the Camas
prairie and the central ID panhandle this morning. Otherwise
expect morning sunshine and temperatures running similar to
yesterday in most areas. Afternoon surface based convection is
expected over the ID panhandle and into northeast Washington. But
with drier and more stable air moving in from the west, anticipate
the coverage to be confined in the eastern zones. rfox.
&&
.AVIATION...
18Z TAFS: Residual instability and moisture will produce isolated
thunderstorms over the mountains north and east of the Columbia
Basin today and this evening. Dry air wil overspread the region from
west to east today and produce mostly clear VFR conditions at all TAF
sites through 18Z Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 91 63 91 63 93 65 / 10 10 0 0 0 10
Coeur d'Alene 90 61 89 59 91 60 / 20 20 10 0 0 10
Pullman 89 56 89 58 93 57 / 20 10 0 0 0 10
Lewiston 99 67 99 68 102 68 / 20 10 0 10 0 10
Colville 92 58 91 56 94 58 / 20 10 10 0 0 10
Sandpoint 88 56 87 55 89 54 / 30 30 10 10 0 10
Kellogg 91 57 89 56 91 56 / 50 30 10 10 0 10
Moses Lake 98 62 97 62 99 63 / 0 10 0 0 0 0
Wenatchee 96 64 96 67 97 65 / 0 0 0 0 0 10
Omak 98 62 97 62 97 60 / 10 10 0 0 0 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...&&
Hazardous weather outlook, Jul 10, 5:56 AM PST, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
656 AM PDT TUE JUL 10 2012
IDZ001>004-026-027-WAZ031>038-041>044-111400-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
656 AM PDT TUE JUL 10 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 10, 7:55 AM PST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
855 AM PDT TUE JUL 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM TSTM WND DMG 4 E COLFAX 46.88N 117.28W
07/09/2012 WHITMAN WA COUNTY OFFICIAL
NUMEROUS TREES DOWN AND DAMAGE TO BARN AND SHED AT A
FAMILY FARM NEAR COLFAX.
0715 AM TSTM WND DMG 6 NE COLFAX 46.95N 117.27W
07/09/2012 WHITMAN WA COUNTY OFFICIAL
ROOF TORN OFF BARN
&&Wildfire, Waterville Plateau
- When
- July 10, 11:00 AM PST to July 13, 12:30 PM PST
- Where
- Waterville Plateau forecast zone
- Reported by
- Newspaper
- Coordinates
- 47.471, -119.572 (the zone’s center; the record gives no point)
The Cashe Butte wildfire ignited in the remote Barker Canyon area. Firefighters had to ferry across Banks Lake to reach the flames. The fire burned 470 acres before it was contained on July 12th. No structures were damaged and no injuries were reported.
Wildfire, Waterville Plateau
- When
- July 12, 11:00 PM PST to July 17, 8:00 AM PST
- Where
- Waterville Plateau forecast zone
- Crop damage
- $10,000
- Reported by
- State Official
- Coordinates
- 47.471, -119.572 (the zone’s center; the record gives no point)
The Foster Creek wildfire ignited late on July 12th along Highway 17 near milepost 132. The fire was aided by thunderstorm outflow winds on July 15th that fanned flames across containment lines. The fire ignited and toppled a power pole around 1830PST on July 13th, which cut off power to 400 customers in the area. Power to these customers was restored around 0430PST the following day. Bridgeport Hill Road was closed for a five hour period due to poor visibility from smoke. Wet conditions helped to suppress fire activity with containment reported during the morning hours of July 19th, but not before the fire burned a total of 1,291 acres. No structures were damaged, but some wheat fields were burned to an unknown extent. Damages were estimated.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 10, 20121 death · 1 event
- Flash Flooding and Hail in South Carolina, July 10, 2012$626,000 · 60 kt wind · 24 events
- Hail and Damaging Winds in Florida, July 10, 2012$210,000 · 1.25 in hail · 5 events
- Damaging Winds and Lightning Strike in North Carolina, July 10, 2012$100,000 · 50 kt wind · 5 events
- Damaging Wind in Georgia, July 10, 2012$60,000 · 50 kt wind · 1 event
- Damaging Winds in Alabama, July 10, 20121 injured · 56 kt wind · 28 events
- Hail and Damaging Winds in Georgia, July 10, 2012$27,000 · 1 in hail · 15 events
- Flash Flood in Louisiana, July 10, 2012$50,000 · 1 event
- Drought in Illinois, July 10 to 31, 201212 events
- Drought in Iowa, July 10 to 31, 201210 events
- Damaging Winds in South Carolina, July 10, 20121 injured · 50 kt wind · 2 events
- Damaging Winds and Heavy Rain in South Carolina, July 10, 2012$11,000 · 55 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 392143, 392089.